Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

I have been having pretty bad chest pains with pain radiating down my arm and numbness in both arms.

I have been having pretty bad chest pains with pain radiating down my arm and numbness in both arms. I also am dizzy and short of breath. I went to the doctor, who told me it was a panic attack, gave me Xanax and sent me home. I had continuous chest pain and shortness of breath even after taking my pills (for the panic attack that I know I never had) and it got worse so I went to the ER. They drew blood, did an Electrocardiogram ( EKG ) and a load of tests. They said that it didn t look too serious and that if I had any more pains, it wouldn t kill me and that I could go about my life and do my usual activities (he cleared me for EVERYTHING) no worries. Went home, chest pain came back worse. Well, I woke up this morning to go to my Echo cardiogram and my chest pains had started up again. When I was having my echo done, the guy asked me if my heart rate was always this low (49) and I said no. Does anyone have any idea what could be wrong with me? Do you need more details? I was feeling so sick I couldn t deal with it... and I was all by myself as all my loved ones could not make it to the hospital the 2nd time. When I was in the hospital my alarms for oxygen, blood pressure and low heart rate kept going off, but they ignored them. When I said something, they said Oh, well those machines are so sensitive... Are they not sensitive for a reason? I am so tired, I have only been awake for about 6-8 hours in the last 36. That I have to wait until Monday (and go to work in the meantime) to even discuss my latest test is horrible! I m also on Propoxy-N W/APAP (100/650mG) and Ibuprofen 800mG I am not taking any OTC medications, and have not lost or gained any weight recently. I research medications and do not even drink grapefruit juice as it could possibly interfere with one of them. Yeah, that movement stuff is BS. I was laying still, not moving a muscle and my movement monitors were going off.
Asked On : Thu, 17 Dec 2009
Answers:  1 Views:  562
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Although it is good that your doctors say that you don't have anything serious I would err on the side of caution and ask for a second opinion from another doctor preferably with expertise in heart complaints. In all likelyhood he will agree with the previous doctor. The symptoms of numbness usually have a physical cause. I wonder if you started or stopped or changed the dosage in any medication around the time that you developed the chest pains and numbness in both arms. Try cutting down or out caffeine and especially aspartame (contained in many diet foods/drinks) and see if after 3 months if you are any better. I would be cautious of taking xanax. Xanax is highly addictive and very hard to get off due to withdrawal effects. Also xanax like other sedative type drugs actually can slow down the heart rate which is not what you want as your heart rate is low. If you are taking any non-essential medications you could try cutting down the dosage slowly and maybe coming off them completely to see if it is not a toxicity issue from long term usage of a drug. This includes non-essential over the counter drugs. I hope this helps and I hope your health improves. Hopefully in time this will pass. You could pose the question again, listing all the drugs you took in the 3 months prior to these symptoms and in the weeks and months after symptoms developed etc and diet and life style etc if you have left anything out which was possibly relevant and seeing if anyone can relate etc.
Answered: Fri, 18 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor